You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Matrix Measure of Multivariate Local Risk Aversion
George T. Duncan
Vol. 45, No. 4 (May, 1977), pp. 895-903
Published by: The Econometric Society
Stable URL: http://www.jstor.org/stable/1912680
Page Count: 9
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
By looking at approximate multivariate risk premiums a matrix measure of multivariate local risk aversion is introduced for a multi-attributed utility function u. This matrix function R(x) = [-u"i"j(x)/u"i(x)] generalizes the univariate measure of Pratt  and the conditional measure of Keeney . It has particular advantages in assessing the attitude of a decision-maker toward correlated risks, a concern of Richard , and is more informative than the scalar measure proposed by Kihlstrom and Mirman . Simple characteristics of the absolute risk aversion matrix R determine whether a utility function is additive or concave. Assumptions of either constancy or proportionality of R are shown to lead to specific restrictions on the form of u which are more stringent than those of Rothblum .
Econometrica © 1977 The Econometric Society